Advertisement

A lower bound on binary codes with covering radius one

  • Iiro Honkala
Covering Codes
Part of the Lecture Notes in Computer Science book series (LNCS, volume 781)

Abstract

We give a lower bound on K(n, R), the minimum cardinality of a binary code of length n and covering radius R, when n≡5 (mod 6). In particular, our bound implies that K(17,1)≥7399.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    W. Chen and D. Li, “New lower bounds for binary covering codes,” IEEE Trans. Inform. Theory, submitted.Google Scholar
  2. [2]
    I. S. Honkala, “Modified bounds for covering codes,” IEEE Trans. Inform. Theory 37 (1991) 351–365.Google Scholar
  3. [3]
    F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes. Amsterdam: North-Holland, 1977.Google Scholar
  4. [4]
    G. J. M. van Wee, “Improved sphere bounds on the covering radius of codes,” IEEE Trans. Inform. Theory 34 (1988) 237–245.Google Scholar
  5. [5]
    G. J. M. van Wee, “Some new lower bounds for binary and ternary covering codes,” IEEE Trans. Inform. Theory, submitted.Google Scholar
  6. [6]
    Z. Zhang, “Linear inequalities for covering codes: Part I — Pair covering inequalities,” IEEE Trans. Inform. Theory 37 (1991) 573–582.Google Scholar
  7. [7]
    Z. Zhang and C. Lo, “Linear inequalities for covering codes: Part II — Triple covering inequalities,” IEEE Trans. Inform. Theory 38 (1992) 1648–1662.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1994

Authors and Affiliations

  • Iiro Honkala
    • 1
  1. 1.Department of MathematicsUniversity of TurkuTurku 50Finland

Personalised recommendations